Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2000, 9:00 PM EDT for Broome County, New York. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 29, 2000, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 29, 2000, 9:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Broome County, NY
The radar
The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:20 PM EDT | Hail 0.75 | Windsor, NY | Dime size hail was reported by storm spotters in Windsor. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WUUS51 KBGM 300102 SVRBGM NYC007-300130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 900 PM EDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 930 PM EDT. * AT 900 PM EDT...SEVERE WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM...NEAR CHENANGO BRIDGE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANITARIA SPGS AROUND 905 PM EDT. BELDEN AROUND 915 PM EDT. EAST WINDSOR AND HARPURSVILLE AROUND 920 PM EDT. SANFORD AROUND 930 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. AT 850 PM SPOTTERS IN JOHNSON CITY REPORTED DIME SIZE (0.75 INCH) HAIL. LAT...LON 4226 7592 4208 7596 4199 7539 4221 7534 $$ HOLMES &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM EDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT THU JUN 29 2000 SHRT WV ENHANCING THIS AFTN/S TRWS IS FLWD CLOSELY BY ANOTHER SHRT WV...WHICH IS CRNTLY HELPING A FLARE UP OF TRWS OVER NRN MI. NGM KEEPS ALL ZONES DRY...WHILE THE ETA DROPS RAIN ACROSS THE CNTRL AND NRN ZONES. THIS FINAL SHRT WV ACCOMPANIES THE BASE OF THE H5 HGTS...WITH THE LOEST HGTS OCCURRING OVERNGT. SO...CNSDRG WHAT/S HAPPENING OVER MI ATTM...AND WITH THE TROF LINE MVG THRU...MORE INCLINED TO FOLLOW THE ETA AND KEEP SHWRS IN THE ZONES IN THE 1ST PD. SHARP TROF PULLS OUT AND HGTS RISE DRAMATICALLY ON FRI. THIS WILL ALLOW MSTLY SUNNY SKIES IN MOST ZONES AFTER SOME MRNG CLDS. WILL NOT BOTHER WITH THE STANDARD VLY FOG WRDG TNGT AS ENUF CLDS SHD BE AROUND TO INHIBIT WIDESPREAD LOW VSBLTYS. OTRW...REMAINDER OF THE FCST PD LOOKS GOOD AS SFC HI PRESSURE BUILDS IN AND HGTS ALOFT RISE. WHILE WE REMAIN IN A NWLY FLOW...TROF IS MORE FLAT AND SHRT WVS ZIP ALONG MUCH FURTHER NORTH. WRK ZONES 245...FINALS AROUND 3 PM. .BGM...NONE. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:05 PM EDT | Tornado Warning | BGM | Broome, Tioga | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.